Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cancer Immunol Res. 2013 Dec;1(6):373-7. doi: 10.1158/2326-6066.CIR-13-0092.

Severe cutaneous and neurologic toxicity in melanoma patients during vemurafenib administration following anti-PD-1 therapy.

Author information

  • 1Vanderbilt University Medical Center.
  • 2Mayo Clinic Jacksonville.

Abstract

Immune checkpoint inhibitors such as ipilimumab and targeted BRAF inhibitors have dramatically altered the landscape of melanoma therapeutics over the past few years. Agents targeting the programmed cell death-1/ligand (PD-1/PD-L1) axis are now being developed and appear to be highly active clinically with favorable toxicity profiles. We report two patients with BRAF V600E mutant melanoma who were treated with anti-PD-1 agents as first-line therapy without significant toxicity, followed by vemurafenib at disease progression. Both patients developed severe hypersensitivity drug eruptions with multi-organ injury early in their BRAF inhibitor treatment course. One patient subsequently developed acute inflammatory demyelinating polyneuropathy (AIDP) and the other developed anaphylaxis upon low-dose vemurafenib rechallenge. Further investigation of the immune response during combination or sequences of melanoma therapeutics is warranted. Furthermore, clinicians should maintain a high index of suspicion for these toxicities when vemurafenib is administered following an anti-PD-1 agent.

KEYWORDS:

Melanoma; anti-PD-1; immunotherapy; vemurafenib

PMID:
24490176
[PubMed]
PMCID:
PMC3905602
[Available on 2014/12/1]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for HighWire
    Loading ...
    Write to the Help Desk